My 7 year old son had a titanium implant put in in his ear a year ago after having a tumor removed and he has had an itchy rash in various areas of his body randomly since. He gets staph infection in it and it causes large sores from the itching. We have not used any new lotions, soaps, chemicals or products since his surgery. We have been to 6 doctors including dermatologist and infectious disease specialist and he has been on several antibiotics, oral steroids, topical creams and topical steriods. He has had blood tests for infection, latex allergy and immunology problems but they are normal, a skin biopsy suggested chemical contact dermatitis and a lymphocyte transformation test for titanium was somewhat inconclusive and showed a slight reaction to titanium, but the Dr. doesn't know if it is enough to be causing the rash. He had a nickle patch test and the lymphocyte transformation test for nickle was negative. The Pediatric Dermatolist at a major University can not diagnose what he has and can not rule out that he has a titanium allergy, but says it is not likely. He is now on a strong steroid cream but continues to break out. We will see another specialist in Jan. Have you had experience with titanium allergy or the testing? Titanium allergy is rare but we don't know what else could be causing the rash and have sought treatment for a year now. The surgeon has said he would remove the implant at our request, but we don't want our son to lose more of his hearing and have another surgery if it is not the cause. Do you have any suggestions?
Hi im so sorry to hear b out your son. I have just found out how to test for a reaction to the titanium and it is so easy not sure why they dont do this before surgery because it has turned out that i am allergic to the titanium they put in my back 6 mos ago. ask your doctor some of the implant you attach it to the inside of the arm for three days. if a reaction is there then you know.. If the doctor cant help you ask for the number of the rep for the product.. The rep is always willing to help in anyway.. Good luck and again im sorry for your son.
I have had a titanium implant put in my ear about 6 months ago. Since then a small red looking rash has appeared on my face. It has grown from the tip of my pinky finger to the size of my thumb. It is red and slightly bumpy. A doctor figured it was exema (eczema) and i have done the treatment she suggested and it has not improved at all. I also have a pain in my temple which could still be from surgery, but wondering if it could be related to the implant?
I have been "googling" titanium alergies (allergies) for about a month now and am 90% convinced that I am alergic (allergic) to titanium. About a year ago I started to get VERY ichy rashes on my body. Most of the rashes were on places where the skin is fairly sensitive/thin i.e. underarms, backs of knees, groin area etc. I went to a dermatologist who diagnosed it as excema and prescribed a topical steroid. The cream helped the ichyness some but the rashes didn't go away. After awhile, I developed a rash on the backs of my hands as well and it was the worst under my wedding ring. It was so bad that the skin under my ring started cracking and bleeding so I took my ring off to "give it some air". After
about two weeks my ring finger was nearly healed but I realized that I hadn't needed to use the steroid cream for about two weeks (normally I needed to use it about twice a week). Then I realized my ring is made of Titanium which made me wonder if it was an allergic reaction. Hence my "googling". It has now been about five weeks since I've worn my ring and the rash is GONE! My wife (much to her chagrin) said we should go shopping this weekend for a Tungsten ring (which is what I originally wanted but couldn't afford)!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.